Alert archive / California / River Flood Warnings in 2017
River Flood Warning 14, NWS Sacramento, CA
NWS Sacramento, CA issued this river flood warning at Jan 19, 2017, 1:56 AM PST for Butte County, Glenn County, California. It took effect at Jan 19, 2017, 10:00 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2017, 1:56 AM PST (09:56 UTC)
- In effect from
- Jan 19, 2017, 10:00 PM PST
- Expired
- Jan 20, 2017, 1:56 AM PST
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butte County, CA, Glenn County, CA
The radar
The Beale AFB radar (KBBX), 35 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sacramento River at Ord Ferry (ORFC1).
- Action stage
- 110 ft
- Minor stage
- 114 ft
- Moderate stage
- 121.7 ft
- Major stage
- 124.8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Jan 18, 9:17 PM PST, 4 hours 39 minutes earlier.
Area forecast discussion, Jan 18, 9:17 PM PST, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 917 PM PST Wed Jan 18 2017 .Synopsis... A series of winter storms will move through NorCal through Monday. Mountain travel impacts are likely due to snow and winds. Moderate to heavy rain at the lower elevations with windy conditions. && .Discussion... The strongest will spread through the central valley this evening between 5 and 8 pm. Winds will continue to gradually decrease this evening. Numerous reports of power outages and trees downed during this time frame. Rain continues to spread inland with the back edge of the front approaching Sacramento at 9 pm. Behind the front showers are expected to develop through Thursday. Some of the showers may be locally heavy at times during the day. Snow will continue in the mountains and with the next system coming in Thursday night there will not be much of a let up. Mainly a tapering in intensity late tonight and Thursday morning before snowfall begins to increase in intensity again. .Previous Discussion... First Pacific storm system in a series currently impacting NorCal with rain and wind is bit faster than earlier forecast. Deep moisture plume 1.5-2.0 inch precipitable water is passing over northern California. Rainfall amounts generally from 1-2 inches for the valleys through Thursday. The biggest impact with this system will valley winds gusts to 50 mph which may cause downed trees and power outages and heavy mountain snow with 1 to 2 feet above 4500 feet. This will cause significant travel delays over the mountains above 4000 feet. Snow could briefly fall all the way down to 3000 feet in heavy precip bands. Small streams will begin to rise overnight with minor flooding possible. Valley rain will become more showery after midnight with a brief break possible Thursday morning. Showers and isolated thunderstorms will develop by late morning Thursday and continue through the evening. A few strong storms may be possible with some storm organization as a favorable shear profile develops. The next storm system will swing through NorCal Friday morning into early Saturday with Valley rainfall of 1 to 2 inches and mountain snow of 1 to 2 feet and snow levels 3000-4000 feet. Another round of gusty winds with speeds to 40 mph will also be possible. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) Precipitation spreads across the entire forecast area Saturday night into Sunday as next Pacific frontal system impacts interior NorCal. Models have trended down some on QPF and now suggesting upwards of 1 to 2.5 inches in the Central Valley and foothills and upwards of 3 to 4 inches in wetter mountain locations. Snow possible down into the foothills with this system and several feet of new snow expected at pass levels impacting travel. Strong southerly winds forecast Sunday and wind advisories may be issued for portions of Interior NorCal. Decreasing showers Monday into Tuesday as high pressure returns to the forecast area. && .AVIATION... Pacific storm system moving through the region bringing widespread MVFR/IFR conditions across the Valley, and LIFR conditions over the mountains. These conditions will likely continue through Thursday morning. SE winds 20-30 kt with gusts to 45 kt will decrease to 10-20 kt overnight tonight into Thursday. Dang && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until noon PST Thursday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory until midnight PST tonight for Carquinez Strait and Delta-Central Sacramento Valley-Motherlode-Northern San Joaquin Valley-Southern Sacramento Valley. Winter Weather Advisory until 4 AM PST Thursday for Burney Basin / Eastern Shasta County-Shasta Lake Area / Northern Shasta County. &&
In the hours before
Special weather statement, Jan 19, 1:48 AM PST, 8 minutes before
Special Weather Statement National Weather Service Sacramento CA 148 AM PST THU JAN 19 2017 CAZ016-191030- Central Sacramento Valley CA- 148 AM PST THU JAN 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUTTER...SOUTHWESTERN YUBA AND SOUTHWESTERN NEVADA COUNTIES UNTIL 230 AM PST... At 145 AM PST, Doppler radar was tracking a strong thunderstorm over South Yuba City, or near Marysville, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm as it moves to the northeast through 230 AM PST. Locations impacted include... Marysville, Yuba City, Smartville, Olivehurst, Arboga, Timbuctoo, Linda, Iowa City, Tudor, Browns Valley, Hammonton, Beale AFB, South Yuba City, Sutter, Loma Rica and Tierra Buena. LAT...LON 3897 12165 3914 12176 3936 12137 3912 12125 TIME...MOT...LOC 0946Z 241DEG 24KT 3910 12162
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:56 PM PST | Winter Weather Advisory | STO | 53 hr | |
| Jan 18, 6:08 PM PST | High Wind Warning | STO | 112 min | |
| Jan 18, 6:08 PM PST | Wind Advisory | STO | 6 hr | |
| Jan 19, 1:48 AM PST | Special Weather Statement | STO | Yuba | 42 min |
| Jan 19, 3:16 AM PST | Special Weather Statement | STO | Sacramento | 44 min |
| Jan 19, 4:05 AM PST | Special Weather Statement | STO | Sacramento | 40 min |
| Jan 19, 4:18 AM PST | Winter Storm Warning | STO | 4 days | |
| Jan 19, 8:20 AM PST | Wind Advisory | STO | 29 hr | |
| Jan 19, 11:49 AM PST | Special Weather Statement | STO | Yolo | 41 min |
Nearby
River Flood Warnings in California, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.